Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 38, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 29, 2014, 5:58 PM CDT for Washington Parish, Louisiana; Pearl River County, Walthall County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2014, 5:58 PM CDT (22:58 UTC)
- Expired
- Apr 29, 2014, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Washington Parish, LA, Pearl River County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 12:46 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS54 KLIX 292258
SVRLIX
LAC117-MSC109-147-292345-
/O.NEW.KLIX.SV.W.0038.140429T2258Z-140429T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
558 PM CDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF FRANKLINTON...
NORTHWESTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
SOUTHEASTERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF FRANKLINTON...AND MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEXTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR SHOWS SOME ROTATION WITH THIS STORM. A TORNADO WATCH
REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3108 8991 3108 8984 3107 8983 3101 8982
3101 8965 3098 8964 3079 9024 3086 9029
3112 8993
TIME...MOT...LOC 2258Z 239DEG 31KT 3093 9005
$$2 follow-up statements
499
WWUS54 KLIX 292328
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
628 PM CDT TUE APR 29 2014
MSC147-292338-
/O.CAN.KLIX.SV.W.0038.000000T0000Z-140429T2345Z/
WALTHALL MS-
628 PM CDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR WALTHALL COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
LAT...LON 3085 9006 3092 9013 3098 9008 3097 9003
3099 8993 3100 8985 3101 8982 3101 8965
3098 8964
TIME...MOT...LOC 2328Z 239DEG 31KT 3091 8996
$$
LAC117-MSC109-292345-
/O.CON.KLIX.SV.W.0038.000000T0000Z-140429T2345Z/
PEARL RIVER MS-WASHINGTON LA-
628 PM CDT TUE APR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR PEARL RIVER COUNTY...AND WASHINGTON PARISH...
AT 627 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF ANGIE...OR 11 MILES NORTHWEST OF BOGALUSA...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY AND PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3085 9006 3092 9013 3098 9008 3097 9003
3099 8993 3100 8985 3101 8982 3101 8965
3098 8964
TIME...MOT...LOC 2328Z 239DEG 31KT 3091 8996
$$933
WWUS54 KLIX 292343
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
643 PM CDT TUE APR 29 2014
LAC117-MSC109-292353-
/O.EXP.KLIX.SV.W.0038.000000T0000Z-140429T2345Z/
PEARL RIVER MS-WASHINGTON LA-
643 PM CDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR PEARL RIVER COUNTY...AND
WASHINGTON PARISH WILL EXPIRE AT 645 PM CDT...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
LAT...LON 3085 9006 3092 9013 3098 9008 3097 9003
3099 8993 3100 8985 3101 8982 3101 8965
3098 8964
TIME...MOT...LOC 2343Z 239DEG 31KT 3098 8983
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:19 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 29, 4:19 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT TUE APR 29 2014
.UPDATE...
DISCUSSION WILL BE SHORT AS WE ARE WORKING SEVERE WEATHER IN OUR
AREA...AS WELL AS PROVIDING WARNING BACKUP FOR WFO MOBILE DUE TO
LIGHTNING STRIKES AT THEIR OFFICE.
&&
.SYNOPSIS...
LOW PRESSURE NORTHWEST OF BATON ROUGE ALONG FRONT EXTENDING FROM
NEAR COLUMBUS MISSISSIPPI TO LAKE CHARLES LOUISIANA. OUTFLOW
BOUNDARY THAT WAS NEAR THE LOUISIANA COAST EARLIER HAS LIFTED
NORTHWARD ACROSS THE AREA. ISOLATED SEVERE CONVECTION DEVELOPING
IN A VERY UNSTABLE AIRMASS AND PRODUCING LOCALLY HEAVY RAIN AS
WELL. DEW POINTS UPPER 60S NORTH TO MID 70S FAR SOUTH...WITH
TEMPERATURES IN THE 80S WHERE CONVECTION HAS NOT COOLED THE LOCAL
AIRMASS.
&&
.SHORT TERM...
FRONT WILL MOVE SLOWLY EASTWARD AND SHOULD BE EAST OF THE
AREA...ALBEIT BARELY...BY WEDNESDAY MORNING AS FRONT PARALLELS
UPPER FLOW. CONVECTION SHOULD WIND DOWN THIS EVENING AS WE LOSE
SURFACE HEATING. MAY BE SOME ISOLATED SHOWERS IMMEDIATELY BEHIND
THE FRONT THROUGH THURSDAY...BUT THIS SHOULD BE MAINLY OVER THE
COASTAL WATERS AND POSSIBLY LOWER PLAQUEMINES PARISH. IT IS
POSSIBLE THAT RAIN COULD SPREAD A LITTLE FURTHER NORTHWEST ON
FRIDAY AS A STRONG IMPULSE MOVES THROUGH THE BASE OF THE TROF.
MONITORING POTENTIAL FOR MINOR COASTAL FLOODING. HAD SOME MINOR
ISSUES RIGHT AT HIGH TIDE AT MIDDAY NEAR WAVELAND. WITH FRONTAL
BOUNDARY REACHING THAT AREA OVERNIGHT...WINDS SHOULD SHIFT FROM
SOUTHEAST TO NORTH. THIS WILL QUIT PUSHING WATER INTO BAY ST.
LOUIS...SO WILL NOT ISSUE COASTAL FLOOD ADVISORY AT THIS TIME.
COOLER AND DRIER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT WITH
TEMPERATURES ABOUT 5-10 DEGREES BELOW NORMAL FOR WEDNESDAY NIGHT
INTO FRIDAY. 35
&&
.LONG TERM...
RIDGING MOVES INTO THE AREA FOR THE WEEKEND AND EARLY NEXT WEEK
WITH DRY WEATHER ANTICIPATED THROUGH THE EXTENDED PERIOD.
TEMPERATURES SHOULD RECOVER TO NEAR TO SLIGHTLY ABOVE NORMAL FOR
HIGHS AND NEAR TO SLIGHTLY BELOW NORMAL ON LOWS WITH DRY AIR IN
PLACE. 35
&&
.AVIATION...
VARIABLE CONDITIONS OCCURRING ACROSS THE AREA WITH MOST CEILINGS
IN THE MVFR RANGE. PRECIPITATION IS OCCASIONALLY LOWERING CEILINGS
TO IFR. ANTICIPATE THAT CONVECTION WILL NOT BE MENTIONED IN THE
00Z TAF PACKAGE WITH THE POSSIBLE EXCEPTION OF KMCB. MOST
TERMINALS SHOULD NOT SEE FOG AROUND SUNRISE...WITH THE POSSIBLE
EXCEPTION OF KMCB. 35
&&
.MARINE...
WILL HOLD ONTO EXERCISE CAUTION FOR SEVERAL MORE HOURS...UNTIL
05Z...WITH THE EXCEPTION OF LAKE PONTCHARTRAIN AND THE INNER
WATERS WEST OF THE MOUTH OF THE MISSISSIPPI RIVER. WIND FIELDS
SHOULD RELAX BRIEFLY AS FRONT MOVES INTO THE COASTAL WATERS...WITH
WINDS INCREASING AGAIN WEDNESDAY NIGHT INTO THURSDAY AS DRIER AIR
REACHES THE MARINE AREA. WINDS SHOULD SUBSIDE BY THURSDAY NIGHT
WITH RELATIVELY BENIGN CONDITIONS EXPECTED FOR THE WEEKEND. 35
&&
.DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVER FLOODING
SEVERE WEATHER OPERATIONS
SEVERE WEATHER OPERATIONS FOR WFO MOBILE
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 57 76 48 71 / 40 10 0 0
BTR 59 78 49 73 / 30 10 0 10
ASD 64 80 52 73 / 50 20 10 10
MSY 65 79 57 72 / 50 20 10 10
GPT 67 81 56 74 / 60 30 10 10
PQL 65 80 53 73 / 60 40 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Apr 29, 4:43 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 443 AM CDT TUE APR 29 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-292145- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 443 AM CDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT WILL BE HIGHER WIND GUSTS AND HAIL FROM THE STRONGER STORMS. SOME LOCALIZED HEAVY RAINFALL MAY RESULT IN BRIEF PONDING OF WATER. THE AREA OF GREATER THREATS SHOULD BE EAST OF THE I-55 CORRIDOR...PARTICULARLY OVER SOUTHEAST MISSISSIPPI. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE COASTAL WATERS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. 24/RR
In the hours before
Special weather statement, Apr 29, 3:54 PM CDT, 2 hours 4 minutes before
MSZ081-082-292145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 354 PM CDT TUE APR 29 2014 ...CLUSTER OF STRONG THUNDERSTORMS AFFECTING JACKSON COUNTY...HARRISON COUNTY... AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES NORTH OF LONG BEACH...OR ABOUT 7 MILES SOUTHWEST OF SAUCIER...MOVING NORTHEAST AT 40 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...SAUCIER...BILOXI AND ST. MARTIN. HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 10. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 29, 4:29 PM CDT, 1 hour 29 minutes before
MSZ069-292215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 429 PM CDT TUE APR 29 2014 ...STRONG THUNDERSTORM AFFECTING AMITE COUNTY... AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF LIBERTY...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LIBERTY HEAVY RAIN ASSOCIATED WITH THIS STORM WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA ROADWAYS. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
Special weather statement, Apr 29, 5:02 PM CDT, 56 minutes before
LAZ037-039-071-292245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 502 PM CDT TUE APR 29 2014 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. HELENA PARISH...NORTHERN TANGIPAHOA PARISH...WASHINGTON PARISH... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHERN ST. HELENA AND NORTHERN TANGIPAHOA PARISHES...MOVING EAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ROSELAND...AMITE...TANGIPAHOA...KENTWOOD...WILMER...MOUNT HERMAN AND FRANKLINTON HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA ROADWAYS. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
Special weather statement, Apr 29, 5:12 PM CDT, 46 minutes before
MSZ069-292300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 512 PM CDT TUE APR 29 2014 ...STRONG THUNDERSTORM AFFECTING NORTHERN AMITE COUNTY... AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTH OF LIBERTY...OR ABOUT 5 MILES SOUTHWEST OF SMITHDALE...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SMITHDALE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
Special weather statement, Apr 29, 5:33 PM CDT, 25 minutes before
MSZ081-292315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 533 PM CDT TUE APR 29 2014 ...STRONG THUNDERSTORM AFFECTING HARRISON COUNTY... AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LONG BEACH...OR ABOUT 6 MILES SOUTHWEST OF LYMAN...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GULFPORT... GULFPORT AIRPORT...LYMAN...SAUCIER AND BILOXI A FUNNEL CLOUD WAS SPOTTED NEAR MILE MARKER 24 ON INTERSTATE 10. THERE IS NO SIGNIFICANT ROTATION SHOWING UP ON RADAR. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
Special weather statement, Apr 29, 5:54 PM CDT, 4 minutes before
LAZ039-MSZ071-077-300000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 554 PM CDT TUE APR 29 2014 ...STRONG THUNDERSTORM AFFECTING WALTHALL COUNTY...PEARL RIVER COUNTY...WASHINGTON PARISH... AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR FRANKLINTON...OR ABOUT 3 MILES NORTHEAST OF FRANKLINTON...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DEXTER...VARNADO AND ANGIE. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:43 AM CDT | Special Marine Warning | LIX | 62 min | |
| Apr 29, 3:49 AM CDT | Special Marine Warning | LIX | 86 min | |
| Apr 29, 5:08 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 29, 7:16 AM CDT | Special Marine Warning | LIX | 119 min | |
| Apr 29, 9:36 AM CDT | Special Marine Warning | LIX | 114 min | |
| Apr 29, 10:10 AM CDT | Special Marine Warning | LIX | 20 min | |
| Apr 29, 10:36 AM CDT | Special Marine Warning | LIX | 54 min | |
| Apr 29, 11:39 AM CDT | Special Marine Warning | LIX | 111 min | |
| Apr 29, 12:34 PM CDT | Special Marine Warning | LIX | 41 min | |
| Apr 29, 2:01 PM CDT | Special Marine Warning | LIX | 89 min | |
| Apr 29, 2:54 PM CDT | Special Marine Warning | LIX | 51 min | |
| Apr 29, 3:02 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena | 58 min |
| Apr 29, 3:23 PM CDT | Special Marine Warning | LIX | 82 min | |
| Apr 29, 12:23 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 37 min |
| Apr 29, 1:43 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 47 min |
| Apr 29, 2:14 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Apr 29, 9:08 AM CDT | River Flood Warning | LIX | Harrison | 48 hr |
| Apr 29, 9:08 AM CDT | River Flood Warning | LIX | Harrison | 49 hr |
| Apr 29, 12:44 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 61 min |
| Apr 29, 1:09 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 111 min |
| Apr 29, 1:39 PM CDT | Flash Flood Warning | LIX | Jackson | 2 hr |
| Apr 29, 4:00 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 45 min |
| Apr 29, 6:39 PM CDT | Flash Flood Warning | LIX | Harrison | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.